I've been taking amlodipine besylate (norvasc) for about 1 and a half months. For the last couple of weeks I've been experiencing very strong anxieties, panic attacks, and a totally sleepless night. I'd been on testim for years now as well and wonder if either one or a combination can be causing them.
In the fall of 2008 I was hospitalized for HBP and prescribed amlodipine. After a few years I added benazapryl. This past week (March 2013) my anxiety/panic disorder reached a new high and have been off work and resting for about a week now. I have not started the prescribed Cymbalta yet, decided to do some research.
A friend of mine who had just started having panic attacks a few months ago told me his doctor switched him from amlodipine to beta blockers (which are also prescribed for anxiety, like stage fright) and the panic attacks are GONE. That got me to thinking. Although I was always high strung, I had never had a panic attack or ongoing anxiety before I started Amlodipine. My first full-blown panic attack occurred on Jan. 1, 2009! Right before I was hospitalized, I was working 60-70 hour weeks and pushing myself very hard. Probably had a role in pushing my blood pressure up, but I never felt anxious or panic-y, just stressed, in a normal way, for me. Tomorrow I will get my prescription changed to Beta blockers, stay on the 5 mg of Valium per day, split in two doses, for a few more weeks, and hopefully be back to my "normal" personality soon. As for the Cymbalta, my research indicates it's only useful short term, and long term EXERCISE is the key. Also, the whole 'low seraton" issue has no medical basis in fact as the key to the problem.
I always like to learn as much as possible about my medications as well. They say not to because you may worry about side effects that may occur but I do it anyway and give the meds a chance before I worry about that. Unfortunately I have no knowledge about the medicine you are talking about but there are a lot of forums on Medhelp to include anxiety as well some that may pertain to the reason you have to take the norvasc. Good luck and check back here perhaps someone has experience with this.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.